News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: Hard to Breathe, Shaking and Sick Feeling


 craig87 - Thu Mar 13, 2008 3:24 pm

Hey,
I am having a few problems which is worrying me every day. I'll start from the beginning which was almost a year ago when i started to feel like this.
I was watching tv during the day having an energy drink,(red bull) when i fell asleep. I awoke a little later shaking like mad and feeling sick. I thought it was jsut the caffeine from the drink which woke me up like this. I jumped in a hot shower to calm me down, which helped then the shakes started to fade.
A few months later i went out to dinner after work, just as i started to eat this feeling happened again. I thought i was going to faint and me stomach felt very heavy and i was trying to take long steady breathes as i thought i was going to have a panic attack. I ran to the bathroom but i was not sick, just this strange feeling.
This then started to happen every couple of weeks as i started to eat. The thought of being diabetic struck my mind as i was drinking fizzy pop when this started to happen. So i stopped these drinks, and tried to eat a bit more healthy too.
After this the feelings started to happen more often, but mostly as i was lying in bed at night about to go to sleep.
Sometimes i would violently shake, i could not even type on my keyboard. The feeling of being sick, breathing fast and my heart racing would happen too.
I thought it was something i am eating, so i have changed foods alot, changed the amount i eat, but nothing seems to change.
I also started to go swimming and do more excercising just in case, but still no change.
Now it is happening almost every day. The violent shaking only seems to happen once a week but the sick feeling in my stomach and my breathing keeps happening in the mornings, nights and now its started during the day, almost not changing at all!
I have been to the doctors, who does not say this is diabetes as i do not pass water frequently or have any other symptoms.
He gave me and ECG test to see how my heart rate was, which was higher than normal as this feeling was happening the same time.
Now i just have to get a blood test to see if theres anything wrong there.

Another thought of heartburn/indegestion crossed my mind as I could feel a slight burning sensation in my stomach. When the sick feeling began i tried Gaviscon, which is used for heartburn abd indegestion, but there was no change.

I really want this to go away as it is scaring me alot now, it is very hard to sleep and when it is really bad i feel like i am going to die it is that bad.

Thank you for your time.
Craig
 Dr. A. Madia - Sat Mar 15, 2008 3:06 am

User avatar Hi,

Shaking of the body has several possibilitis like Hyperthyroid state, Parkinson's disease, Cerebellar disease [Nervous system], Familial tremors, at the time of high fever, some drug side effects etc.

At your age, Parkinson's disease and cerebellar disease are quite unlikely. Hyperthyroidism could be there, you need a blood test to decide for that. Familial tremors, as the name suggests is there in several members of your family. Drug side effects if you are taking medicines like salbutamol or terbutalin for Asthma. Yes diabetes also should be ruled out.

If none of the above is confirmed then all that possibly remains is a Panic attack. Trigger for this panic attack just could be in your stomach like if you have acidity or dyspepsia and 'gas' the symptom can trigger a subconscious sense of fever and could lead to a panic attack.

First of all rest assured that nothing is wrong with you. Get in touch with a good doctor and get a full body check up. Get treatment for whatever the check up results throw up.

If all negative take some tranquilizer pills.

I am sure you will be fine soon!

Apurva

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here